MAUDE Adverse Event Report: ARTHROCARE CORP. STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC4251-01
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an unspecified surgery, after connecting the wand, the starvac 90 icw wand did not work; it was tried both ablation and coagulation modes.The surgery was completed with a competitor device.The surgery was not significantly delayed.The patient was not harmed.
 
Additional Manufacturer Narrative
H10.H3, h6: the device, used in treatment, was not returned for evaluation.A relationship between the reported event and the device could not be established.A review of the device history records for the reported lot number showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review for lot number for the past 3 years found no related failures.No containment or corrective actions are recommended at this time.Without the reported product a visual inspection and functional evaluation cannot be performed and customer´s complaint cannot be confirmed.Potential factors unrelated to the design or manufacture of the device that may lead to ablate / coag issue / wand does not activate include, but are not limited to: (1)rate of ablation (2)power settings (3) reuse of the device there are no indications to suggest that the device/product did not meet specifications upon release into distribution.

Brand Name
STARVAC 90 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9173449
Report Number3006524618-2019-00508
Device Sequence Number2460183
Product Code GEI
UDI-Device Identifier00817470001716
UDI-Public00817470001716
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model NumberASC4251-01
Device Catalogue NumberASC4251-01
Device Lot Number2028149
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR